Ask an expert
Question

22 Aug 2007

Adult Acne Problem
Hi there,
I am a 31yr old woman with mild adult acne, which can be very depressing at times. This really affects one's self esteem especially being in your 30's. I have tried all topical lotions and creams, including recent antibiotics - tetralysal. I have tried various of the oral contraceptives and time and time again, my body just doesn't agree with it. I saw a dermatologist that recommended roaccutane but stressed that I can under no circumstance go onto it without being on contraception. I feel completely helpless at this stage, is there anything else you could recommend?
Pls
Bon
Answer 398 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

Dear Bon
I would suggest that you use another kind of contraception, like Mirena IUD apparatus or the progesterone injection because it is very dangerous to get pregnant on Roaccutane - it can cause gross abnormalities in the Fetus. It sounds as if Roaccutane is the next step to take for you.

Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19320 votes
Vote